... 18 years of being on cortisone steroids for secondary adrenal insufficiency, we are lowering my Hydrocortisone dose from 10 mg. to 5 mg., and he thinks we might actually be able to get me off of it altogether!! I had always been told that, once you have been on the cort. steroids for a long period of time, you will have to stay on them the rest of your life... but maybe that will turn out to be wrong... I think what has finally turned this situation around is the fact that I started treating with a homeopathic healer, 8/09, and have been taking her supplements faithfully ever since! It has been a slow process, and expensive, but if I can actually get my Life back, it will be worth it!!! She has also nearly cured my long standing IBS and we are now working on my low thyroid and lipids
Autoimmune Disorders - Just wanted to tell someone... I saw my doctor today, and he said that after?
- 10 Apr 2011 by madhattersbash
- 9 Aug 2011
- adrenal insufficiency, autoimmune disorders, cortisone, hydrocortisone, steroid, doctor
Added 4 May 2011:
Things are still going well on the lower dose of the hydrocortisone med; however, the doctor found that he needed to INCREASE my thyroid meds TWICE, as I had been on MUCH too low a dose in the past! I was originally dropped from 120 mg. of Armour thyroid to just 60 mg. back in 2005. Within a short time, I couldn't stay awake during the day! That other doc then put my on Provigil, which is used for narcoleptics. It is a narcotic, and I have been on it ever since---watching the price steadily climb from $300.00 for a one month supply (30 tabs) to over $550.00/month! I finally found Nuvigil, which I can get for 'only' $300.00/month! I think I might finally be able to get off of it, if I continue to feel better. I don't seem to have as much exhaustion as before.... THIS doc switched me over from the regular compounded Armour thyroid to just a straight T3/T4 compounded thyroid--which means it doesn't contain the pig thyroid. (It seems in some people, that added element just makes them worse! Boy, would sure like to have known this back in 2001, when I was first put on it!!!).
This new doc is also trying to balance ALL my hormones: estrogen, progesterone ( which I wasn't getting--since previous docs insisted I didn't need it--having had a complete hysterectomy), DHEA, adrenal and thyroid hormones, etc.
***HE SAYS THAT I WILL NEVER GET BETTER UNTIL ALL MY HORMONES ARE IN BALANCE. Then my B.P. should return to normal, the extra weight I put on due to the steroids should start to come off, my lipid levels should come down, my thinning hair should grow back, and even my IBS should calm down! He says that all the auto-immune issues are inter-related (which I already knew), and he will do his best to try and get me 'balanced'.
I have been seeking help for the past 19 years from the medical community, but no one before seemed to have the knowledge needed to treat the whole person! This doctor practices what he calls Functional Medicine--and I hope it is the wave of the future!
Hey madhatter, has any one ever checked you for a pituary problem? My husband had a lot of the problems you have had for so long, & they found out he had a pituary tumor. After removing it, all his hormore problems returned to normal. His one adrenal glad is still larger than the other, but no problems. Was just wondering...
Wow, that is a VERY uplifting story. I have Graves Disease (the opposite of what you have) and my ENDO Dr. is a 'little' bit homeopathic. Since I have benign cysts all over my thyroid, he said that he cannot give me the hypErthyroid medicine because of the cysts. Instead, he has put me on a VERY large dose of Vitamin D... along with calcium, magnesium and fish oil, etc. He said that people with Auto immune disorders often have a hard time getting the vitamins we take to ABSORB in our bodies, I think because with Graves, the body runs so FAST, the vitamins just run through and don't have TIME to work. Among other prescription things like Klonopin, for the severe anxiety that people with Graves have, along with sleeplessness... the klonopin has done me a world of good, and now my head is not spinning with worry and anxiety anymore and I actually SLEEP now...
more than before, anyway. lol I also have severe pain from the degeneration of all my bones, etc... I could go on and on, but I won't. LOL Anyway, the vitamins have actually brought my TSH and other levels to almost a normal. Since it is in my EYES also, they can't help that... but I am checking around to find if anyone knows anything to help with Graves Eye Disease (orbitopathy). Anything homeopathic, that is. I have ENOUGH of real meds to last my life. :-) GOOD LUCK to you and GOD BLESS!! Let me know if you hear anything homeopathic on your thyroid. I may be HYPER now, but eventually I will be HYPO after my thyroid finally kills itself off. That is what you have. Keep me posted, ok? Thanks for the great story!!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Adrenal Insufficiency - hi I have a simple question but not easy as I think, my body is too slim but
Posted 19 Aug 2009 • 1 answer
Posted 15 Jul 2010 • 3 answers
Posted 17 Mar 2012 • 1 answer
Posted 10 Oct 2012 • 2 answers
Posted 21 Nov 2013 • 1 answer